Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The number of lattice points in alcoves and the exponents of the finite Weyl groups


Author: Ruedi Suter
Journal: Math. Comp. 67 (1998), 751-758
MSC (1991): Primary 20F55; Secondary 05A15, 11P21, 11P83, 17B20, 17B67, 52B20
DOI: https://doi.org/10.1090/S0025-5718-98-00919-3
MathSciNet review: 1443124
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We count lattice points in certain rational simplices associated with an irreducible finite Weyl group $W$ and observe that these numbers are linked to the exponents of $W$.


References [Enhancements On Off] (What's this?)

  • N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles [Current Scientific and Industrial Topics], No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • Michel Brion, Points entiers dans les polytopes convexes, Astérisque 227 (1995), Exp. No. 780, 4, 145–169 (French, with French summary). Séminaire Bourbaki, Vol. 1993/94. MR 1321646
  • Kenneth S. Brown, Buildings, Springer-Verlag, New York, 1989. MR 969123
  • D. A. Cox, Recent developments in toric geometry. (to appear in the Proceedings of the 1995 Santa Cruz Summer Institute)
  • James E. Humphreys, Reflection groups and Coxeter groups, Cambridge Studies in Advanced Mathematics, vol. 29, Cambridge University Press, Cambridge, 1990. MR 1066460

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 20F55, 05A15, 11P21, 11P83, 17B20, 17B67, 52B20

Retrieve articles in all journals with MSC (1991): 20F55, 05A15, 11P21, 11P83, 17B20, 17B67, 52B20


Additional Information

Ruedi Suter
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139-4307
Address at time of publication: Mathematik, Eidgenössische Technische Hochschule Zürich, ETH Zentrum, 8092 Zürich, Switzerland
Email: suter@math.ethz.ch

Received by editor(s): September 3, 1996
Additional Notes: Supported by the Swiss National Science Foundation
Article copyright: © Copyright 1998 American Mathematical Society